MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 PROXIS URETERAL ACCESS SHEATH

C.R. BARD, INC. (COVINGTON) -1018233 PROXIS URETERAL ACCESS SHEATH
Model Number 231125
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Inflammation (1932)
Date of Event 06/26/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 : the device was not returned.
 
Event or Problem Description
It was reported that in the online survey a physician stated that the patient experienced inflammation, ureteral perforation prior to the device placement and inflammation, hemorrhage complications were directly attributable to the device and technical error was needed for hemorrhage in relation to 231125 - proxis¿ ureteral access sheath - outer dilator 11 fr/sheath diameter 13fr, length 25cm.No medical intervention was reported.
 
Event or Problem Description
Critical care nurses reported in an online survey that the patient experienced inflammation, ureteral perforation prior to the device placement and inflammation, hemorrhage complications were directly attributable to the device and technical error was needed for hemorrhage in relation to 231125 - proxis¿ ureteral access sheath - outer dilator 11 fr/sheath diameter 13fr, length 25cm.No medical intervention was reported.
 
Additional Manufacturer Narrative
The reported event is inconclusive as no sample was returned for evaluation.Although an exact root cause could not be determined a potential root cause could be material selection.The dhr review is not required as no lot number was reported.The instructions for use were found adequate and states the following: contraindications: patients who are contraindicated for retrograde urological procedures.Patients who are contraindicated for antegrade urologic procedures, including but not limited to patients with blood clotting anomalies due to coagulopathies or pharmacological anticoagulants.Patients who have the presence of tight strictures which would limit use of the device.Patients who have the presence of large obstructing distal ureteral calculi.Precautions: the recommendations given are meant to serve only as a basic guide to the utilization of this access sheath.The ureteral access sheath should not be used without comprehensive knowledge of the indications, techniques and risks of the procedure.Adverse events potential adverse events associated with the use of the transurethral access device include, but are not limited to: mucosal irritation, inflammation and edema; urethral strictures; acute bleeding or hemorrhage; urethral, bladder, or ureteral perforation; other injury to the urinary tract.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: the device was not returned.

Brand Name
PROXIS URETERAL ACCESS SHEATH
Common Device Name
URETERAL ACCESS SHEATH
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key17358097
Report Number1018233-2023-05315
Device Sequence Number17777931
Product Code FED
UDI-Device Identifier00801741212741
UDI-Public(01)00801741212741
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K160861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number231125
Device Catalogue Number231125
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2023
Supplement Date Received by Manufacturer10/11/2023
Initial Report FDA Received Date07/20/2023
Supplement Report FDA Received Date10/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown